Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
juniormk

rosacea after accutane

Recommended Posts

i finished accutane about 10 months ago and i have experienced flushing that has gotten worse with time. my skin probably looks as bad as it did when i had acne with this new rosacea/ flushing. i feel like i have literallu tried everything and have gone to 3 different dermatologists. i have been taking oracea for about 4 months which hasnt done anything and i apply a mixture of ketocanazole and mometasone fuorate to my bad spots (prescribed by one dermatologist. i have tried changing lotions and pretty much changed every part of my lifestyle to try to get rid of this. i dont know what the next step is. does anyone suggest going back on lose dose accutane? anything else? i will post a pic soon. thanks

Link to comment
Share on other sites

I didn't know Accutane was used to treat rosacea? I thought acne and rosacea were two different things. Anyways, you got to wonder, if accutane caused you to get rosacea, and you want to get rid of your rosacea by taking accutane again, wont you just get more rosacea? Makes sense. Anyways good luck.

Link to comment
Share on other sites

Hi Juniormk

Yes, unfortunetly isotretinoin is known to cause flushing or induced-Rosacea during or post Accutane. Ten months wait to see if goes away on its own, is probably long enough to start considering other options.

Antibiotics or Oracea won't do anything for flushing (or Type 1 Rosacea), but definetly does help those with Rosacea Type 2 (redness, p&ps, no flushing). There is no medication approved specially for Rosacea Type 1, or facial flushing. There is only off-label med treatment.

If you happen to live in the UK you would be best to make an appointment with the reputable Rosacea Derm Dr Chu. He has good experience and knowledge re treating post-Accutane flushers. Regarless, it would be a good idea to scan-read through the Post Accutane/Minocycline Flushing thread on this site where you will learn what has worked or not worked for others. Also feel free to visit the Rosacea forum where you will also read about various options to help you find relief: http://rosaceagroup.org/The_Rosacea_Forum/

Whatever you do though, do not go back on isotretinoin if you have flushing induced by the med to begin with. You will learn why once you have read the sources i've notated above.

Best, Shantelle

Edited by Shantelle
Link to comment
Share on other sites

In Feb 2010 health advisory boards in several countries announced that there have been "very rare" reports of severe skin reactions linked to Accutane that can result in hospitalization, disability or even death. Accutane has been prescribed over the last 25 years to about 16 million people.

Even if you're not experiencing this particular reaction, does it make you wonder what else may be happening to your skin and body if you're taking Accutane? What about dangers from other acne pills?

In addition, research is showing that a buildup of chemicals on the skin can cause acne, dryness and skin cancer. Dryness leads to wrinkles and prematurely aging skin. Skin with rosaces is especially sensitive to these toxins.

With so many manufacturers using chemicals in their products, almost any product - cleansers, moisturizers, shampoos, conditioners, hair gels and sunscreens - can be causing breakouts on your face and body.

Here's a page that shows what to look for in organic products as well as ingredients to avoid in skin and hair care products. http://www.best-mens-skin-care.com/organic-skin-care.html

To find chemical-free products, read labels and research ingredients - or start with certified organic ingredients which don't contain harmful chemicals.

Mayo

http://www.best-mens-skin-care.com

Link to comment
Share on other sites

start with certified organic ingredients which don't contain harmful chemicals.

Certified organic anything may not purposefully contain harmful chemicals in their product, but the farmers growing the ingredients do. Organic farmers use naturally derived, plant-based pesticides like pyrethrum and rotenone, Both are toxic and potentially fatal to mammals. I have unfortunately seen severe muscle fasciculations and even death due to toxicosis in cats and even small dogs, simply because owners wanted to use an all natural flea product. BUNK.

Use common sense, use mild, non irritating products. Products that contain steroids - like mometasone (a corticosteroid) may relieve the inflammation and itching, but in the end will cause facial flushing. Even oral and injectable corticosteroids will cause severe facial and whole body flushing.

I have lupus nephritis and at times must take high doses of prednisone, in conjunction with my cellcept, as an immune suppressor. Suffering from Rosacea from the age of 16, I was devastated when my immune suppressors caused a CONFIRMED overgrowth of demodex mites of my face causing a severe flare. My dermatologist and rheumatologist tried putting me on a topical regimen of permethrin 5% cream, but I was met with instant irritation, so they treated me with oral, one dose, stromectrol (after testing me for some strange intestinal parasite winch is rare in the US). Ask for a confirmation with a simple microscopic test (plucking a few facial hairs along the problem sites and taking a look - say no to the biopsy as the last thing you want on your face is a hole).

My moderate/severe rosacea was treated with Accutane quite successfully. Are you experiencing this flushing after having acne treated with Accutane? Could this quite possibly be due to the amount of products prescribed and recommended you use that have irritated your face and causing your skin to become over sensitive and reactive to everything? I know I was extra sensitive to everything while on Accutane, but I had hope, and you should to.

Chin up, at least you're not waiting for a kidney!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×